Gabapentin Reactions

I just started on 300 mg Gabapentin . Omg. I took it at 6 PM. It's now 2.42 AM. I'm feeling g so off. it's the weirdest feeling I'm having. First I slept from about 6.30 to 10 PM . I woke up feeling so high. out of balance . I'm up still feeling weird. It's like this weird feeling in all of my body . I can't sleep. is this normal with this medication . OMG. I'm so over sensitive with so many meds. I'm terrified to take any new meds. I don't think I'll ever take another Gabapentin again. No way. I want to sleep so bad. But this feeling is so different .

I wish I can explain this feeling .

8 Replies

oldestnewest
  • Give it a bit of time- but worth notifying your Dr of situation. Could consider starting with 100mg and titrate up.

    Horizant is a Gaba alternative - if available. It has less gaba. Ask your Dr about it.

    Otherwise you need to look at Pregabalin (Lyrica) - but no guarentees it will be any different. Rls is such an individual experience.😱

    Good luck.

  • My Dr. says she'll pur me on Lyric next. But I'm so scared to start any new meds. I have Lupus and Fibromylagia . Back pain. But I'm so sensitive to meds. I'm always having such severe reactions. I'm on oxicontin 10 mg. percocet 325. I've had no reactions to these. So I guess I'll just stay on these . Thanks to everyone who respond. Greatly appreciate .

  • What surprises me is that you are on 10mg oxycontin- ( I presume twice a day) and that is not giving you relief .

    I'm on 10 mg oxy x2 pd. and that gives me full relief. No acetaminophen at all.

    Maybe other medications are disturbing your balance?

    Cheers .

  • Oh dear, try to keep yourself calm hard to do i know. I have taken meds before and woke up in the night feeling extremely weird, not knowing what to do, and its has scared me. Deep breathes and just lay still propped up might make you feel better. It will pass. Like madlegs has said maybe just starting at 100mg might be better, But also it might just mean the med is not for you.

  • I take gabapentin and it has been a lifesaver. Ask your doc if u can take 300 mg at 6:00 pm and another 300 mg at 10:00 pm - it has helped me enormously. Also my doc said magnesium is such a help. Up to 400 mg. also, have your ferritin level checked. It needs to be higher in RLS patients.

  • Please google "magnesium and gabapentin" to educate yourself.

    I'm fed up preaching on this subject and noone takes a blind bit of notice.

    That is NOT aimed at you personally. Just a general comment.

    Good luck.😎

  • All I know is that they both work great for me and it wasn't until I took them both that my RLS was totally under control. I'm going to see RLS speciat Dr. Christopher Early (at John Hopkins) in February so I'll see what he has to say.

  • Years ago I took gaba (neurontin) for insomnia. I took my first (and only) pill one night and was "stoned" and wonky feeling for 2 1/2 days! It was awful. I couldn't bring myself to take it again.

You may also like...